Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 8:40 PM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 25, 2016, 9:01 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
918
WUUS53 KSGF 260140
SVRSGF
MOC015-085-185-260230-
/O.NEW.KSGF.SV.W.0216.160826T0140Z-160826T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSCEOLA...OR
19 MILES SOUTHWEST OF WARSAW...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... OSCEOLA...
LOWRY CITY... FRISTOE...
HARPER... ICONIUM...
QUINCY... WHITAKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3810 9324 3801 9343 3799 9373 3813 9384
3821 9370 3820 9356 3821 9357 3822 9357
3821 9353 3823 9352 3823 9337
TIME...MOT...LOC 0140Z 258DEG 14KT 3809 9368
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
882
WWUS53 KSGF 260201
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT THU AUG 25 2016
MOC015-085-185-260210-
/O.CAN.KSGF.SV.W.0216.000000T0000Z-160826T0230Z/
ST. CLAIR MO-HICKORY MO-BENTON MO-
901 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR...
NORTHWESTERN HICKORY AND SOUTHWESTERN BENTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3810 9324 3801 9343 3799 9373 3813 9384
3821 9370 3820 9356 3821 9357 3822 9357
3821 9353 3823 9352 3823 9337
TIME...MOT...LOC 0159Z 258DEG 14KT 3811 9358
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 25, 5:58 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT THU AUG 25 2016 .SYNOPSIS... Issued at 246 PM CDT Thu Aug 25 2016 A surface boundary was located from southeast Kansas into northern Missouri early this afternoon. Instability has developed south and east of the boundary with surface based CAPES of 3000-4000 j/kg over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus over the short term period will be with convection potential, especially over our northwestern 1/3 of the CWA. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Aug 25 2016 For the remainder of this afternoon and tonight, we are anticipating some scattered convection to begin firing up shortly over extreme southeast Kansas and the Missouri Ozarks. More organized convection is expected to our north and west again tonight. PW values along the front to our northwest tonight will be between 1.7 and 1.9 in. and our surrounding WFO neighbors to our north and west will be issuing a flash flood watch for tonight, given the already heavy rainfall from last night. Over our area, main concern will be in our northwest 1/3 of the CWA which could get the eastern extent of this convection tonight, but at this time we are not expecting enough in the way to warrant a watch in our cwa and we also did not get the rainfall as did the areas to our northwest last night. .LONG TERM...(Friday Night through Thursday) Issued at 246 PM CDT Thu Aug 25 2016 The front is expected to hang around the area through the weekend with continued chances for scattered convection anticipated. At this time we are not expecting organized severe storms, but could see some strong storms develop during the afternoon on Friday near the frontal boundary. Cloud cover and scattered convection will keep temperatures down slightly with highs generally in the mid to upper 80s. Can't rule out thunderstorm chances on a daily basis given the high moisture content and weak disturbances pushing through the area. Little change in daily temperatures is expected through the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 555 PM CDT Thu Aug 25 2016 Scattered convection will occur for a few hours this evening, mainly affecting the JLN terminal. Have also thrown in a vcts for SGF at the onset. Additional convection will fire up overnight as the low level jet develops with most of that activity remaining north and west of the CWA. Within the convection do bring down to MVFR and outside of convection keep in VFR. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 8:13 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CDT THU AUG 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 813 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL PERSIST INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS WILL CONTAIN DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL UP TO THE SIZE OF QUARTERS. FLASH FLOODING IS ALSO EXPECTED ACROSS SOUTHWEST MISSOURI. AREAS OF SOUTHWESTERN POLK COUNTY WILL EXPERIENCE SIGNIFICANT FLASH FLOODING DUE TO TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM FRIDAY THROUGH NEXT TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 25, 7:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG MORRISVILLE 37.48N 93.43W
08/25/2016 POLK MO FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT OBSERVED MULTIPLE TREES DOWN IN
MORRISVILLE FROM SEVERE THUNDERSTORM WIND GUSTS.
&&
DCRAMERLocal storm report, Aug 25, 7:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E SENECA 36.84N 94.52W
08/25/2016 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
DCRAMERSpecial weather statement, Aug 25, 7:53 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 PM CDT THU AUG 25 2016 MOZ055-260130- BENTON MO- 753 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL 830 PM CDT... AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARSAW...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... TRUMAN STATE PARK... TRUMAN LAKE... WARSAW... RACKET... WHITAKERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3814 9349 3832 9351 3837 9325 3816 9321 TIME...MOT...LOC 0052Z 270DEG 13KT 3821 9346 TERRY
Local storm report, Aug 25, 7:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SENECA 36.84N 94.61W
08/25/2016 NEWTON MO LAW ENFORCEMENT
TREE LIMBS DOWN IN SENECA
&&
BURCHFIELDSpecial weather statement, Aug 25, 8:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT THU AUG 25 2016
MOZ055-067-260200-
BENTON MO-ST. CLAIR MO-
818 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR AND
SOUTHWESTERN BENTON COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWRY CITY...OR 15 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
WARSAW... OSCEOLA...
LOWRY CITY... ICONIUM...
PALO PINTO... RACKET...
WHITAKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3817 9323 3798 9377 3817 9394 3821 9388
3820 9356 3822 9357 3822 9356 3821 9353
3844 9351 3845 9349
TIME...MOT...LOC 0118Z 235DEG 27KT 3814 9374
GRIFFINSpecial weather statement, Aug 25, 8:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT THU AUG 25 2016
MOZ088-093-094-260215-
JASPER MO-LAWRENCE MO-NEWTON MO-
834 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
SOUTHEASTERN JASPER AND LAWRENCE COUNTIES UNTIL 915 PM CDT...
AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SARCOXIE...OR 13 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT
30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CARTHAGE... AURORA...
MOUNT VERNON... MARIONVILLE...
SARCOXIE... PIERCE CITY...
MILLER... VERONA...
FIDELITY... STOTTS CITY...
FREISTATT... WENTWORTH...
AVILLA... LA RUSSELL...
REEDS... HOBERG...
CHESAPEAKE... RED OAK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 18 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3713 9435 3729 9380 3728 9375 3697 9362
3695 9426
TIME...MOT...LOC 0134Z 258DEG 29KT 3706 9412
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Aug 25, 7:14 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Aug 25, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 28 min |
| Aug 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 50 min |
| Aug 25, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 46 min |
| Aug 25, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 26 min |
| Aug 25, 7:53 PM CDT | Special Weather Statement | SGF | Benton | 37 min |
| Aug 25, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 61 min |
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| Aug 25, 8:18 PM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Aug 25, 8:22 PM CDT | Flash Flood Warning | SGF | Polk | 10 hr |
| Aug 25, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 26 min |
| Aug 25, 8:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Aug 25, 8:42 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| Aug 25, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Aug 25, 9:24 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 51 min |
| Aug 25, 9:29 PM CDT | Special Weather Statement | SGF | Benton | 46 min |
| Aug 25, 9:48 PM CDT | Special Weather Statement | SGF | Cedar | 42 min |
| Aug 26, 1:07 AM CDT | Areal Flood Warning | SGF | Polk | 8 hr |
| Aug 26, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 50 min |
| Aug 26, 4:52 PM CDT | Special Weather Statement | SGF | Phelps | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.